''
Back to all discussions

Is the second round of chemo cream as bad as the first? What about nerve pain?

My doctor wants me to do 2 weeks then take a month off and do a second round for 2 weeks. I had a very hard time with the first round and can't see myself being up for doing that again so soon.

Also, is it normal to have nerve pain when using chemo cream on the face? I had severe nerve pain on the face around my nose the kids that stop you in your tracks and takes your breath away. I have been reading forums and have not heard anyone mention this side effect.

  1. @kathy5577...I am so sorry you have dealt with such a painful round of chemo cream. It's pretty safe to say that we all experience varied side effects, and I wouldn't be surprised if that nerve pain you described was due to the cream. It can be excruciating. I would certainly not rule out nerve pain as a side effect. You might try talking to your doctor and see what he/she thinks.

    Generally speaking, I have been told to wait a much longer stretch between treatments. If your doctor has asked you to wait a month and retreat, and you feel you haven't quite recovered, you may want to address those concerns with your doctor. If I am told to treat an area, it's usually several months before I treat the same area again. For the most part, my treatments are a year apart. I completely understand the concern about it being too soon. The cream can really take a toll and leave you tender for a while.

    I am including a couple of articles you might find handy as you move forward.

    https://skincancer.net/life-with-skin-cancer/tips-for-efudex-users/

    https://skincancer.net/life-with-skin-cancer/efudex-side-effects-tips/

    Please keep us updated on what you and your doctor decide. Wishing you all the best! April, SkinCancer.net, Moderator

    or create an account to reply.